OCEAN RESEARCH ADVISORY PANEL (ORAP) ADVISING THE OCEAN POLICY COMMITTEE (OPC)

Congress directed the establishment of the Ocean Research Advisory Panel (ORAP) in Section 1055(c) of the William M. (Mac) Thornberry National Defense Authorization Act for Fiscal Year 2021 (Pub. L. 116-283), 10 U.S.C. 8933. The ORAP advises the Ocean Policy Committee (OPC) and provides independent recommendations to the Federal Government on matters of ocean policy.

The OPC is a Congressionally mandated, Secretary-level interagency body to coordinate ocean science and technology and management policy across the federal government. The OPC is led by the Director of the White House Office of Science and Technology Policy and the Chair of the Council on Environmental Quality.

ORAP Public Meeting #3

May 21-22, 2024

Meeting Objective: To discuss ORAP approach to OPC tasking, to be briefed by the two ORAP Subgroups on their tasking progress, and to hear from the invited speakers on ocean data initiative and emerging technologies.

Meeting Outcomes: For ORAP members to provide feedback to subgroups and get agreement on next steps; and to gain better understanding of the ocean data activities and emerging technologies

Location: NOAA Fisheries - Southeast Regional Office (Dolphin Conference Room) 263 13th Ave S, St. Petersburg, FL 33701

Virtual Attendance: To attend the ORAP meeting via webinar, please register in advance. After registering for the webinar, you will receive a confirmation email containing information about joining the webinar.

- Day 1 Registration Link (Tuesday, May 21, 2024, 9:00 AM to 4:30 PM ET)
 https://noaaresearch.webex.com/weblink/register/r9ad49420538031f6cfab4fc73200024b
- Day 2 Registration Link (Wednesday, May 22, 2024, 8:30 AM to 12:30 PM ET)
 https://noaaresearch.webex.com/weblink/register/r9a5c43efd3735336701b60334e7b9eac

AGENDA

Day 1: May 21, 2024

EASTERN TIME	TOPIC	SPEAKER
9:00 AM	Meeting Opening & Review Agenda	Viviane Silva, ORAP Designated Federal Officer (DFO) Chris Ostrander and Mary Glackin (ORAP Co-chairs)
9:15 - 10:15 AM	Ocean Decade Initiatives	Jessica Snowden, Acting Co-Chair, IWG-Ocean Decade & Deputy Director, NOAA Global Ocean Monitoring and Observing Program
10:15 AM	Break [15 mins]	
10:30 - 12:30 PM	Subgroup Presentation and Discussion Ocean Data	Ed Saade (Ocean Data Chair) & Team

12:30 PM	Lunch on your own [1.5 hours]	
2:00 - 2:45 PM	Florida Institute of Oceanography (FIO)	Monty Graham, FIO Director Nicole Raineault, FIO Chief Scientist
2:45 - 3:15 PM	Insights from the perspective of the Bureau of Ocean Energy Management (BOEM) regarding the National Ocean priorities	Rodney E. Cluck, Chief, Division of Environmental Sciences, Bureau of Ocean Energy Management
3:15 PM	Public Comment Period [30 mins]	
3:45 PM	Break [15 mins]	
4:00 - 4:30 PM	Technology needs in the Biogeochemical Observing/Data Space	Julie Pullen, Chief Scientist at ocean climate tech VC fund Propeller Ventures
4:30 PM	Adjourn	Viviane Silva (DFO) & ORAP Co-chairs
4:40 PM	ORAP Group Picture	
6:00 PM	Group Dinner (Optional)	

Day 2: May 22, 2024

EASTERN TIME	TOPIC	SPEAKERS
8:30 AM	Meeting Opening	Viviane Silva (DFO) Chris Ostrander and Mary Glackin (Co-chairs)
8:45 AM	Subgroup Presentation and Discussion Biogeochemical Observing Technologies (BOT)	Danielle Dickson & Maria Tzortziou (BOT Co-Chairs) & Team
10:45 AM	Break [15 mins]	
11:00 AM	ORAP Discussion and Next Steps	ORAP Co-chairs & Members
12:30 PM	Adjourn	Viviane Silva (DFO) & ORAP Co-chairs
2:00 - 5:00 PM	ORAP Members Site Visit	Florida Institute of Oceanography